Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
Orthogonal polynomials, reproducing kernels, and zeros of optimal approximants
Show others and affiliations
2016 (English)In: Journal of the London Mathematical Society, ISSN 0024-6107, E-ISSN 1469-7750, Vol. 94, no 3, 726-746 p.Article in journal (Refereed) Published
Abstract [en]

We study connections between orthogonal polynomials, reproducing kernel functions, and polynomials p minimizing Dirichlet-type norms vertical bar pf-1 vertical bar for a given function f. For [0,1] (which includes the Hardy and Dirichlet spaces of the disk) and general f, we show that such extremal polynomials are non-vanishing in the closed unit disk. For negative, the weighted Bergman space case, the extremal polynomials are non-vanishing on a disk of strictly smaller radius, and zeros can move inside the unit disk. We also explain how dist D(1,fPn), where Pn is the space of polynomials of degree at most n, can be expressed in terms of quantities associated with orthogonal polynomials and kernels, and we discuss methods for computing the quantities in question.

Place, publisher, year, edition, pages
2016. Vol. 94, no 3, 726-746 p.
Keyword [en]
Orthogonal polynomials, kernels, zeros
National Category
Mathematical Analysis
Research subject
Mathematics
Identifiers
URN: urn:nbn:se:su:diva-140074DOI: 10.1112/jlms/jdw057ISI: 000392842700004OAI: oai:DiVA.org:su-140074DiVA: diva2:1077301
Available from: 2017-02-27 Created: 2017-02-27 Last updated: 2017-03-01Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full textOrthogonal polynomials, reproducing kernels, and zeros of optimal approximants

Search in DiVA

By author/editor
Sola, Alan A.
By organisation
Department of Mathematics
In the same journal
Journal of the London Mathematical Society
Mathematical Analysis

Search outside of DiVA

GoogleGoogle Scholar

Altmetric score

Total: 22 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf